Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 87, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 6, 2003, 6:44 PM CDT for Bradley County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 6:44 PM CDT (23:44 UTC)
- Expired
- Aug 6, 2003, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 135 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 062346 FFWLIT ARC011-070145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 644 PM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... BRADLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 845 PM CDT * AT 640 PM CDT...DOPPLER WEATHER RADAR SHOWED SCATTERED THUNDERSTORMS DEVELOPING OVER THE SAME AREAS OF NORTHERN BRADLEY COUNTY. THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN FROM NEAR WEEKS TO WARREN AND CARMEL...OR IN AREAS ON OR NEAR HIGHWAY 8. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3370 9205 3355 9198 3349 9207 3371 9223 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:45 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 6, 2:45 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT WED AUG 6 2003 SURFACE LOW HAS CONSOLIDATED OVER CENTRAL ARKANSAS...AND BOUNDARY THAT WAS TO OUR NORTH HAS JUMPED INTO PLACE. NORTH WINDS HAVE STARTED TO DROP DEW POINTS FROM NORTH TO SOUTH ALREADY. NORTHWEST FLOW SOUTH KEEP PUSHING THIS SYSTEM TO THE SOUTHEAST OUT OF OUR STATE OVERNIGHT. CHANCE POPS OVERNIGHT...THE DRYING OUT THE FORECAST UNTIL THE EXTENDED PORTION. HI WENT QUITE HIGH TODAY...BUT COOLER AND DRIER AIR SHOULD LOWER THOSE VALUES BELOW THE MAGIC 105. HRO 67 87 68 88 / 10 10 5 5 LIT 73 91 71 94 / 10 10 5 5 HOT 74 92 72 94 / 10 10 5 5 PBF 73 91 72 95 / 20 10 5 5 .LZK...NONE. 32
Hazardous weather outlook, Aug 6, 2:00 PM CDT, 4 hours 44 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS ARE COMBINING WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE CENTRAL AND SOUTHEASTERN SECTIONS OF THE STATE. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF REACHING SEVERE LIMITS...WITH LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND AND EARLY NEXT WEEK. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL AND SOUTHEAST ARKANSAS. 58
In the hours before
Local storm report, Aug 6, 4:37 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CDT WED AUG 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM DANVILLE AR .75 INCH HAIL
08/06/03 YELL REPORTED BY LAW
ENFORCEMENT
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 55 min |
| Aug 6, 2:48 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 52 min |
| Aug 6, 2:58 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 42 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 43 min |
| Aug 6, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 34 min |
| Aug 6, 4:29 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 41 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | LZK | White | 47 min |
| Aug 6, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant | 33 min |
| Aug 6, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 45 min |
| Aug 6, 5:43 PM CDT | Flash Flood Warning | LZK | Drew | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.